Jump to content

Recommended Posts

I started taking Lorazepam “as needed” about three years ago to deal with panic attacks and persistent anxiety.  It’s all mixed up with chronic , cyclical depression which I’ve battled with for nearly 30 years.  I’m pretty sure I now have some dependency on the Lorazepam as I really struggle if I force myself to abstain for more than a couple of days. Physical symptoms are not too bad but my anxiety soars and my depression generally becomes dangerously bad.

i have a couple of dilemmas at the moment though.  On top of the Lorazepam I’m currently taking 4 separate medications  including a pyschostimulant which is quite new for me.  I’m pursuing a new theory with my doctor that ADD might be partially involved with my mental state.  The thing is  I feel like I’ve got so many sticking plasters that I don’t know what’s broken anymore or what might be causing what.  I won’t see my psychiatrist now until early Feb so can’t talk it through.

I’m also reluctant to tell my GP about it.  I’m partially embarrassed but also , since he’s the one who’s generally written scripts for me, it seems somehow “wrong” to then tell him he’s got me addicted.  He hasn’t really though - I live in a place where the individual is very much expected to accept some accountability for their treatment.  Generally I support the approach but , in my opinion , it leads to over prescribing or at least prescribing which is a little more “relaxed” than it would be in, say, the UK - a system I also know.

So - what to do ?  I have a stash of 2.5mg and 1mg pills and I reckon I can cut them up to deliver a 10% week on week reduction.  Should I give it a go ?  Or would I be better off just opening up to my psych or GP and get their view on how to proceed ?

Edited by Rob2020

Share this post


Link to post
Share on other sites

 I am not a doctor or medical professional of any kind, Rob, but I think the safest and best course of action would be to be consult your psych or GP before embarking on tapering.  Or perhaps a consult with another physician to obtain a second medical opinion.   I was in a somewhat similar situation and I am glad that I had the help of a physician when I had to taper off a medication.  None of us here would want to see anything bad happen to you  ! ! !

- epictetus

 

Share this post


Link to post
Share on other sites

Being honest with your primary doctor keeps you safe.  You don't have to say he got you addicted--but maybe say "I feel I'm taking too many meds, and I want to get off some."  My doctor tapered it for me.  It was safe, and in no time I was off it.  The withdrawls I'm still dealing with--and that "X" was mega hard on me when it left my system.  But it was one less addictive med that I was on.

Share this post


Link to post
Share on other sites

Welcome to DF, Rob2020.  :console:  We really cannot give medical advice here on DF, but I think Heather is right that you should always be honest with your GP.  Her idea for phrasing it is really good, as it brings up the problem without assigning blame.  I really hope you are able to find a helpful balance. I know the 'new med dance' can be pretty exhausting, especially this time of year.

Share this post


Link to post
Share on other sites

Thank you all.  I will come back to this and keep you posted.  Still trying to figure it out but failed quickly in my tapering efforts anyway.  It’s like a diet - it goes well for a while then you get too hungry (read stressed / agitated) and bang..... down goes double dose !  It’s a nightmare really - too many drugs , don’t know if they are helping or hindering and if I did I wouldn’t know which was which.  It’s really getting me down - even the volume of different meds itself is causing me grief.  Getting to the end of my tether really and thinking if I can try to bag an earlier psych appointment (not scheduled till early Feb).  Can’t say it’s an emergency but Im really spinning  at the moment and I’m scared by the impulses I seem to get with increasing frequency.

Edited by Rob2020

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Announcements

×
×
  • Create New...